Oregon, 2005

Heavy Snow in Oregon, March 28 to 29, 2005

March 28 to 29, 2005 · NWS MFR · 1 event in 1 county or zone

No warnings or advisories were in effect for ORZ030 at this time.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

No warnings or advisories were in effect for ORZ030 at this time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 28, 2:30 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 28, 2:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PST MON MAR 28 2005

.SHORT TERM...NEXT SYSTEM APPROACHING THE REGION FROM THE NW IS
CLIPPING RIGHT ALONG WITH THE AID OF A 130KT JET. WATER VAPOR SHOWS
THIS SYSTEM WELL NEAR 48/135. THE MODELS ARE IN PRETTY GOOD
AGREEMENT MOVING THE SYSTEM ONSHORE EARLY TUESDAY MORNING. THIS
SYSTEM LOOKS FAIRLY WET AND WITH A 45-50KT 700MB FLOW FROM THE WEST
LOCATIONS LIKE THE CASCADES ARE EXPECTED TO ACCUMULATE NEARLY A FOOT
OF NEW SNOW OVERNIGHT THROUGH EARLY TUESDAY MORNING. SNOW LEVELS
WILL GENERALLY BE AROUND 3500 FEET. STEADY PRECIPITATION WILL CHANGE
TO SHOWERS BY AFTERNOON THEN DECREASE TUESDAY EVENING. HIGH PRESSURE
WILL BUILD IN WEDNESDAY THROUGH THURSDAY FOR TEMPORARY DRYING. THE
GFS MODEL DOES SHOW A WEAK WARM FRONT BRUSHING NORTHERN AREAS LATE
WEDNESDAY AND WEDNESDAY EVENING SO THERE MAY BE SOME SPRINKLES OVER
COOS AND DOUGLAS COUNTIES OTHERWISE DRY.

.LONG TERM...A COOL AND MOIST NW FLOW DEVELOPS OVER THE REGION
THROUGH THE PERIOD WITH SEVERAL SYSTEMS MOVING THROUGH TO KEEP THE
WEATHER ON THE UNSETTLED SIDE.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE OREGON TO CA BORDER 0-60 NM.
  ...SNOW ADVISORY CASCADE FOOTHILLS OF DOUGLAS COUNTY ABOVE 3500
     FEET 10 PM TONIGHT UNTIL 10 AM TUESDAY.
  ...SNOW ADVISORY CASCADES AND SISKIYOUS ABOVE 3500 FEET ZONES
     27-28 10 PM TONIGHT UNTIL 10 AM TUESDAY.

CA...SMALL CRAFT ADVISORY OREGON BORDER TO PT ST GEORGE CA 0-60 NM.
  ...SNOW ADVISORY WESTERN SISKIYOU COUNTY ABOVE 3500 FEET ZONE 80
     10 PM TONIGHT UNTIL 10 AM TUESDAY.
&&

ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD

HOLTZ
Hazardous weather outlook, Mar 28, 6:45 AM PST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
645 AM PST MON MAR 28 2005

CAZ080-291430-
WESTERN SISKIYOU COUNTY-
645 AM PST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY FOR ABOVE
3500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW ADVISORY ENDS 10 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

ORZ024-291430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
645 AM PST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

RIVER STATEMENT FOR THE ILLINOIS RIVER NEAR KERBY. SEE PDXFLSMFR FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ025-291430-
EASTERN DOUGLAS COUNTY FOOTHILLS-
645 AM PST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY MORNING ABOVE
3000 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW ADVISORY ENDS 10 AM TUESDAY OTHER WISE NO HAZARDOUS WEATHER IS
EXPECTED.

ORZ027-028-291430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
645 AM PST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY. SEE
PDXWSWMFR FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW ADVISORY ENDS AT 10 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.

GERIG

In the hours before

Local storm report, Mar 28, 3:11 PM PST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
311 PM PST MON MAR 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HEAVY RAIN       N DUNSMUIR              41.23N 122.27W
03/28/2005  0.00 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR TOTAL OF 2.19 FROM 8AM TO 8AM NEAR DUNSMUIR

0306 PM     HEAVY RAIN       5 WNW GRANTS PASS       42.47N 123.41W
03/28/2005  0.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR PRECIPITATION 1.62 IN

0306 PM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
03/28/2005  0.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL 8AM TO 8AM 2.30 IN

0306 PM     HEAVY RAIN       3 E SIXES               42.81N 124.42W
03/28/2005  0.00 INCH        CURRY              OR   TRAINED SPOTTER

            24 HOUR RAINFAL FROM 7AM TO 7AM WAS 2.05

0306 PM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
03/28/2005  0.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL FROM 1PM TO 1PM WAS 1.20 IN

&&

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Northern & Eastern Klamath County & Western Lake County

When
March 28, 7:00 PM PST to March 29, 7:00 AM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

Spotter 1W Crescent recorded 7 inches of snow overnight.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442104.